EconPapers    
Economics at your fingertips  
 

On estimating the scale parameter of the exponential distribution with a known linear relation between the location and the scale parameter

Suneeta Joshi and Y. S. Sathe

Naval Research Logistics Quarterly, 1983, vol. 30, issue 4, 601-607

Abstract: In this article we study the estimation of the average excess life θ in a two‐parameter exponential distribution with a known linear relationship between α (the minimum life) and θ of the form α = aθ, where a is known and positive. A comparison of the efficiencies of estimators which are linear combinations of the smallest sample value and the sample sum of deviations from the smallest sample value and the maximum likelihood estimators is made for various sample sizes and different values of a. It is shown that these estimators are dominated in the risk by the minimum‐risk scale equivariant estimator based on sufficient statistics. A class of Bayes estimators for inverted gamma priors is constructed and shown to include a minimum‐risk scale equivariant estimator in it. All the members of this class can be computed easily.

Date: 1983
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1002/nav.3800300405

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:navlog:v:30:y:1983:i:4:p:601-607

Access Statistics for this article

More articles in Naval Research Logistics Quarterly from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-20
Handle: RePEc:wly:navlog:v:30:y:1983:i:4:p:601-607